Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 52, NWS Green Bay, WI

August 14, 2015Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 14, 2015, 1:45 PM CDT for Marinette County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2015, 1:45 PM CDT (18:45 UTC)
Expired
Aug 14, 2015, 2:15 PM CDT
In force
30 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Marinette County, WI

The radar

The Marquette radar (KMQT), 115 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2294 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WUUS53 KGRB 141845
SVRGRB
WIC075-141915-
/O.NEW.KGRB.SV.W.0052.150814T1845Z-150814T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT FRI AUG 14 2015

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARINETTE COUNTY IN NORTHEASTERN WISCONSIN...

* UNTIL 215 PM CDT

* AT 144 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
  OF PEMBINE...OR 19 MILES SOUTHEAST OF KINGSFORD...MOVING SOUTHEAST 
  AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BEECHER...MISCAUNO ISLAND AND KREMLIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4575 8786 4568 8778 4566 8783 4560 8777
      4556 8779 4556 8783 4554 8780 4550 8779
      4546 8782 4538 8771 4539 8769 4537 8766
      4534 8765 4531 8767 4536 8774 4538 8772
      4545 8781 4543 8786 4552 8800 4576 8793
TIME...MOT...LOC 1844Z 288DEG 19KT 4558 8787 

HAIL...1.25IN
WIND...60MPH
 
$$

ECKBERG
2 follow-up statements
606 
WWUS53 KGRB 141859
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
159 PM CDT FRI AUG 14 2015

WIC075-141915-
/O.CON.KGRB.SV.W.0052.000000T0000Z-150814T1915Z/
MARINETTE WI-
159 PM CDT FRI AUG 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN MARINETTE COUNTY...

AT 158 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF STEPHENSON...OR 23 MILES SOUTHEAST OF IRON MOUNTAIN...MOVING 
SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KREMLIN AND MISCAUNO ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4575 8786 4568 8778 4566 8783 4560 8777
      4556 8779 4556 8783 4554 8780 4550 8779
      4546 8782 4538 8771 4539 8769 4537 8766
      4534 8765 4531 8767 4536 8774 4543 8778
      4543 8786 4550 8787 4576 8793
TIME...MOT...LOC 1858Z 288DEG 19KT 4556 8776 

HAIL...1.00IN
WIND...60MPH
 
$$

ECKBERG
549 
WWUS53 KGRB 141909
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
209 PM CDT FRI AUG 14 2015

WIC075-141918-
/O.EXP.KGRB.SV.W.0052.000000T0000Z-150814T1915Z/
MARINETTE WI-
209 PM CDT FRI AUG 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARINETTE COUNTY
WILL EXPIRE AT 215 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. SCATTERED THUNDERSTORMS
ARE STILL POSSIBLE FOR THE REMAINDER OF THE AFTERNOON. 

LAT...LON 4575 8786 4568 8778 4566 8783 4560 8777
      4556 8779 4556 8783 4554 8780 4550 8779
      4546 8782 4538 8771 4539 8769 4537 8766
      4534 8765 4531 8767 4536 8774 4543 8778
      4543 8786 4550 8787 4576 8793
TIME...MOT...LOC 1905Z 288DEG 19KT 4556 8776 

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 11:45 AM CDT, 2 hours earlier.

Area forecast discussion, Aug 14, 11:45 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT FRI AUG 14 2015

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SATURDAY
ISSUED AT 300 AM CDT FRI AUG 14 2015

AREA RADARS THIS MORNING SHOW A BAND OF LIGHT SHOWERS OR SPRINKLES
DROPPING OVER CENTRAL WISCONSIN. THIS ELEVATED CONVECTION WAS
WORKING WITH SOME PLENTY OF MID LEVEL INSTABILITY AND MAY PERSIST
THROUGH DAY BREAK BEFORE LIKELY DISSIPATING. A SIMILAR CLUSTER OF
LIGHT SHOWERS WERE SLIDING OVER SOUTHERN WISCONSIN. FURTHER NORTH
ISOLATED SHOWERS AND STORMS WERE NOTED OVER LAKE SUPERIOR AND
SLOWLY DROPPING SOUTHWARD. CONVECTION MAINLY  DRIVEN BY WARM AIR
ADVECTION INTO THIS MID LEVEL INSTABILITY AHEAD OF A VORT JUST
NORTH OF INL EARLY THIS MORNING...PROGGED TO DROP INTO THE EASTERN
HALF OF THE STATE TODAY. AT 08Z DID NOTICE A LONE STORM POPS OVER
NORTHERN MINNESOTA AS THIS VORT APPROACHES THE ARROWHEAD OF
MINNESOTA. PLENTY OF LOW LEVEL CIN TO OVERCOME EARLY THIS MORNING
SO CONVECTION SHOULD BE MINIMAL.

CHALLENGE WITH THE FORECAST TODAY WILL BE PCPN TRENDS AS THE CIN
ERODES...ALONG WITH THE ARRIVAL OF THE VORT. WILL CONTINUE TO CONFINE
BEST POPS OVER EASTERN WISCONSIN THIS AFTERNOON WITH DAY TIME
HEATING. SOME MODELS HAVE TRENDED WITH A SLOWER DEPARTURE OF THE
PCPN THIS EVENING DUE TO A LINGERING H850 BOUNDARY. WILL
COMPROMISE WITH KEEPING LOWER END POPS GOING OVER CENTRAL AND EAST
CENTRAL WISCONSIN THIS EVENING.

POTENTIAL FOR SEVERE REMAINS ISOLATED. DEEPER LAYER SHEAR WILL
LIKELY INCREASE TODAY AS THE UPPER FLOW BECOMES MORE NORTH. STORMS
MAY ALSO TEND TO FOCUS ON MESOSCALE LAKE BOUNDARIES THIS
AFTERNOON.

UPPER RIDGE BUILDS BACK INTO THE STATE FROM THE WEST TONIGHT AND
INTO SATURDAY FOR A CONTINUED DRY FORECAST...BUT WITH A CONTINUED
WARM HUMID AIR MASS.

MUGGY AIR MASS EARLY THIS MORNING ALSO AIDING WITH FOG
DEVELOPMENT OVER THE FAR NORTH. WILL CONTINUE THE FOG MENTION
TONIGHT AS DEWPOINTS DO NOT FALL OFF MUCH AND WINDS DIMINISH WITH
THE APPROACH OF THE HIGH PRESSURE REGION.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
ISSUED AT 300 AM CDT FRI AUG 14 2015

TIMING OF CHANCES FOR SHOWERS AND STORMS IS THE MAIN CONCERN
DURING THIS PART OF THE FORECAST.

UPPER LEVEL FLOW IS FORECAST TO BECOME MORE ZONAL ACROSS THE
REGION EARLY IN THE PERIOD. AN UPPER RIDGE AND SURFACE HIGH
PRESSURE SHOULD KEEP THE AREA DRY FOR MOST OF THE WEEKEND AND
TEMPERATURES WILL WARM ABOUT 10F TO 15F ABOVE NORMAL DURING THE
DAY ON SUNDAY. THERE IS A CHANCE FOR SHOWERS AND STORMS STARTING
SUNDAY NIGHT AND MONDAY...AND CONTINUING INTO MONDAY NIGHT ACROSS
EAST CENTRAL WISCONSIN. MOST OF THE SHORT WAVE ENERGY IS EXPECTED
TO PASS NORTH OF THE STATE BUT RAINFALL COULD STILL BE SIGNIFICANT
WITH A SHOT OF GULF MOISTURE AHEAD OF THE FRONT.

MOSTLY DRY AND MUCH COOLER WEATHER SHOULD RETURN TO THE AREA BY
TUESDAY. RAIN CHANCES RETURN BY TUESDAY NIGHT AND CONTINUE THROUGH
THURSDAY AS TEMPERATURES WARM A BIT ABOVE NORMAL BY THURSDAY. A
LOW PRESSURE SYSTEM WILL PASS TO THE NORTHWEST AND DRAG A WARM
FRONT NORTHEAST ACROSS THE FORECAST AREA AS AN UPPER TROUGH FROM
THE PACIFIC NORTHWEST MAKES ITS WAY TOWARD THE PLAINS...RESULTING
IN A MORE SOUTHWEST UPPER FLOW ACROSS THE REGION.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1139 AM CDT FRI AUG 14 2015

VFR CONDITIONS EARLY THIS AFTERNOON WILL GIVE WAY TO SCATTERED
THUNDERSTORMS ACROSS THE REGION. THE GREATEST CONCENTRATION OF
STORMS SHOULD BE ACROSS NORTHEAST AND EAST-CENTRAL WISCONSIN.
SOME OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 KNOTS
AND DROPPING VISIBILITIES INTO THE MVFR/IFR CATEGORY FOR A BRIEF
PERIOD OF TIME. THE STORMS SHOULD DIMINISH OR END BY MID TO LATE
EVENING. AREAS OF MVFR CONDITIONS ARE EXPECTED LATE TONIGHT DUE TO
FOG WITH POCKETS OF IFR OR LOWER CONDITIONS ACROSS PORTIONS OF
NORTH-CENTRAL WISCONSIN. ANY FOG SHOULD BURN OFF BY MID-MORNING ON
SATURDAY WITH VFR CONDITIONS EXPECTED SATURDAY AFTERNOON AND
EVENING.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......ECKBERG
Hazardous weather outlook, Aug 14, 11:01 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1101 AM CDT FRI AUG 14 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151615-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
1101 AM CDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND THIS EVENING.
A FEW STORMS OVER NORTHEAST WISCONSIN MAY BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR THUNDERSTORMS RETURN FOR SUNDAY NIGHT INTO MONDAY
NIGHT AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. IT IS TOO EARLY TO
DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
HOWEVER...SPOTTER ARE REQUESTED TO REPORT WIND GUSTS OVER 40 MPH...
HAIL OVER PEA SIZE AND HEAVY RAINFALL WITH AMOUNTS OVER AN INCH.

LMZ521-522-541>543-151615-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1101 AM CDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING
THAT COULD POSE A SIGNIFICANT HAZARD TO BOATERS. STRONG GUSTY WINDS
AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY
NIGHT AND AGAIN TUESDAY NIGHT THROUGH THURSDAY.

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:27 PM CDTSpecial Weather StatementGRBForest48 min
Aug 14, 1:43 PM CDTSpecial Marine WarningGRB2 hr
Aug 14, 2:06 PM CDTSevere Thunderstorm WarningGRBDoor24 min
Aug 14, 3:13 PM CDTSevere Thunderstorm WarningGRBMarinette32 min
Aug 14, 3:31 PM CDTSevere Thunderstorm WarningGRBOconto44 min
Aug 14, 3:34 PM CDTSevere Thunderstorm WarningGRBMarinette26 min
Aug 14, 3:35 PM CDTSpecial Marine WarningGRB85 min
Aug 14, 3:40 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto25 min
Aug 14, 4:11 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Oconto, Outagamie, Shawano64 min
Aug 14, 4:37 PM CDTSpecial Weather StatementGRBLanglade38 min
Aug 14, 4:51 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago24 min
Aug 14, 5:12 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc, Outagamie, Waupaca, Winnebago48 min
Aug 14, 5:32 PM CDTSevere Thunderstorm WarningGRBManitowoc31 min
Aug 14, 5:58 PM CDTSevere Thunderstorm WarningGRBOutagamie, Winnebago32 min
Aug 14, 6:29 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.